# SDR CA071102003

- Difficulty date: October 29, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Bell 206B
- Aircraft time: 16,333 hours
- Engine: Allsn 250C20
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Boot
- Part number: 206040272101
- Condition: Deteriorated
- Location: Drive Shaft
- Part time: 21 hours
- Component: Drive Shaft, Bell
- Component part number: 206040015103
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DRIVE SHAFT WAS RECENTLY INSPECTED, GREASED AS REQUIRED AT MFG.   OLD BOOTS WERE SERVICEABLE, BUT AGE WAS NOT KNOWN SO REPLACEMENT WAS ELECTED AS A SAFETY PRECAUTION.  NEW BOOTS INSTALLED AND DRIVE SHAFT SERVICED.   21.1 HOURS AFTER REPACK GREASE LEAK WAS DETECTED BY PILOT AND DRIVE SHAFT REMOVED.   AS A SERVICEABLE DRIVE SHAFT WAS AVAILABLE THE LEAKING ONE IN QUESTION WAS (RED TAGGED).  UNSERVICEABLE DRIVE SHAFT DISASSEMBLED AND BOOT FOUND DETERIORATED, ALMOST TO A DISSOLVED STATE, RUBBER SEEMS MORE LIKE A PLASMA THEN RUBBER STATE.  BOOT INFO SKF BO201 SKF BCO-BO-7206 MFG 1/19/07. (TC NR 20071102003)
